I've had RSD/CRPS for> 2 years CRPS2, stage 3. It is in both legs from my hips to toes and 5 mos ago started with symptoms in one of my arms. Since then, I have had more symptoms in my head that I am wondering if they can be due to the RSD. They are- ear pain, dizziness - like vertigo. I went to an ENT MD, but she wasn't very acquainted with RSD. I am very accustomed to my meds, this is not from them. She indicated that I would have to come off all my meds to find out what was going on. I can't come off them - not with my pain. I do have a spinal cord stimulator which helps,but not enough to come off my meds. Thoughts?
How tall are you (feet and inches)?: 5 ft 8 "
What is your weight in pounds?: 145
How old are you?: 54
How long has this been going on?: More than a month
Check all symptoms you are currently experiencing:
Ear/ Nose / Throat
What have you done so far to remedy this condition? Please include tests and relevant studies here. Saw ENT. Cannot have MRI.
Please list any chronic medical problems and also list any prior surgery : RSD / CRPS 2 (damaged rt. peroneal nerve from a bad pre-surgical block.
Rt great toe surgery
Check all conditions present in your immediate family... :
History of Back Pain
Please list any medication allergies that you have : : None
Please list any medications you are currently taking (and dosage if known) :: Gabapentin 600 tid
Ultram 100mg tid
When was your last menstrual cycle?: 4 weeks ago
Are you currently using or do you have a history of tobacco use?: No
Are you currently using or do you have a history of illegal drug use?: No
Please describe your alcohol consumption :: Rarely
HOW QUICKLY DO YOU NEED THIS TO BE ANSWERED?: Within the next few days
Just want to get information.
Wow. This is a very complicated question. I am going to say right off the bat that in terms of RSD I wouldn't say that there were any doctors 'very acquainted with it' in that we do not understand it. We have treatments for it and research is ongoing, but it's a puzzle to us for the most part.
Your ENT doctor may be more aware of RSD than you think. The current consensus seems to be that RSD can occur at the site of a prior trauma or surgery. There is nothing to suggest that it can affect the brain and produce the symptoms you are describing.
I notice you have Meniere's disease. This was my first thought when I saw your question... that you might have Meniere's.
I think what your ENT is doing, or wanting to do, is to see if your many medicines could be causing side effects. I agree with you that stopping them may not be wise, but if you go to this website here (click on link), and add your medicines, you will see that the interactions alone could be causing some of your symptoms. This is quite apart from the side effect profile of each individual medicine you are on,
Here are the some side effects for your medicines....
Ultram, dizziness or spinning sensation
Cymbalta, headache, trouble concentrating, memory problems, weakness, feeling unsteady, loss of coordination, fainting, seizure
Gabapentin, dizziness, drowsiness, weakness, tired feeling, nausea, diarrhea, constipation, blurred vision, headache
And that is a very partial list of all known side effects.
So, in summary, I can not tie RSD into the symptoms you mention. I can tie it to your medicines. I can also tie it to your Meniere's disease. I think the best thing for you to do is to get your RSD physician talking to your ENT physician. Right now it seems they may be working at cross purposes.
Other than that I suspect this is likely related to your Meniere's disease than anything. Even though you may not be able to comply with your ENT physician's request to stop your medicines, I would continue to work with the ENT to find a solution, yours is a very complicated case.